← Return to When is it time to change care to a Gerontologist?

Discussion
codered032 (@codered032)

When is it time to change care to a Gerontologist?

Aging Well | Last Active: Jun 11 9:28pm | Replies (26)

Comment receiving replies
@codered032

BUN 15 Creatinine 1.0 eGFR 66 eGFR 57 glucose is a little high 110 but I am working on it. It’s down from 141. My diagnosis is MCD. My labs have always been good for “my age🤪”. Except for proteinuria. Tacrolimus side effects is the problem. My level was drawn today Waiting for the results. I ask the pharmacist today what were symptoms of toxicity? I checked off 4-5 of the major symptoms. Now I am concerned that my Dr may discontinue Tacrolimus instead of reducing it. I have a phone interview with Mayo Clinic Thursday. I am also trying to get into a level 2 study. Thank you for reaching out

Jump to this post


Replies to "BUN 15 Creatinine 1.0 eGFR 66 eGFR 57 glucose is a little high 110 but I..."

Hi, wow, I’d ‘kill” for kidney numbers as perfect as yours. Haha yes, ‘good for your age. Don’t you love that? Sigh… it’s just the actuarial tables that have me in the geriatric group. Surely it’s some kind of mistake?😉

Interesting that the proteinuria is so high. But it is good news in regard to the tacrolimus not impeding your kidneys. I don’t think your doctor will discontinue the Tacro if it’s working. But they might try lowering the dose to help with the side effects. Like I explained before, people who have had solid organ transplants or in my case, a bone marrow transplant, are put on Tacrolimus or another equally strong anti inflammatory (anti-rejection) med to avoid rejecting the organ. Or, with a BMT, the new immune system attacking the receiving host.

Usually the levels are high right after transplant to make sure the organ gets a fair start. But eventually the tacro will be tapered down to lower dosage. In a BMT, we have the ability to actually stop the medication.

Not sure what the dosage should be in your case. So that’s why it might be a good question for the Mayo Consult. If you’re having to request the trough levels, for me, it doesn’t sound very reassuring that your doctor is concerned enough to watch these levels. It’s a pretty powerful drug.
What’s your dosage? And does he have a targeted trough?

Also the level of tacrolimus is really affected by other medications. One med i was on, just by its properties, tripled the amount of tacrolimus held in my body. I went into acute renal failure as we were working out the new drugs, switching from IV to pills. I was in the clinic during this time so we caught everything right away. Once we regulated the amount, I stayed on Tacro for 2.3 years. It was a miracle drug for me.
I’m now off but still taking magnesium. So it was interesting to see my local lab numbers this morning. Mag usually shows up at 1.7while taking tacro. I’ve been off Tacro for a month and my mag showed up at 2.1

Are you taking any other medications?

With your medical background ‘feel the force’. That will help guide you to forming some good questions. It’s always strange being on the receiving end of medical care when you’re well versed in the caregiving side.
What are your biggest concerns?

  Request Appointment